Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 32, NWS Amarillo, TX

June 2, 2008Beaver County, Cimarron County, Texas County, Oklahoma; 16 counties in Texas

NWS Amarillo, TX issued this red flag warning at Jun 2, 2008, 6:10 AM CDT for Beaver County, Cimarron County, Texas County, Oklahoma; 16 counties in Texas. It took effect at Jun 2, 2008, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2008, 6:10 AM CDT (11:10 UTC)
In effect from
Jun 2, 2008, 12:00 PM CDT
Expired
Jun 2, 2008, 10:00 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 63 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
3150 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 021110
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
610 AM CDT MON JUN 2 2008

...CRITICAL FIRE WEATHER TODAY AND TUESDAY...

.A LEE-SIDE SURFACE TROUGH WILL STRENGTHEN TODAY ACROSS EASTERN
COLORADO CAUSING SOUTHWEST WINDS TO INCREASE THIS AFTERNOON. WITH DRY
AIR IN PLACE...RELATIVE HUMIDITIES WILL DROP INTO THE TEENS AND
SINGLE DIGITS ACROSS MOST OF THE PANHANDLES. FIRE WEATHER CONDITIONS
WILL RETURN TO THE PANHANDLES TUESDAY WITH GUSTY SOUTHWEST WINDS AND
RELATIVE HUMIDITIES FALLING INTO THE TEENS. 

TXZ001>004-006>009-011>014-016>019-022115-
/O.UPG.KAMA.FW.A.0027.080602T1700Z-080603T0300Z/
/O.NEW.KAMA.FW.W.0032.080602T1700Z-080603T0300Z/
/O.NEW.KAMA.FW.A.0028.080603T1700Z-080604T0200Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-HUTCHINSON-
ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-
610 AM CDT MON JUN 2 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING FOR THE WESTERN TWO-THIRDS OF THE TEXAS PANHANDLE. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED FOR THE SAME AREA. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER COMBINED WITH SOUTHWEST WINDS
OF 15 TO 25 MPH AND DRY FUELS WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS TODAY AND TUESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

OKZ001-002-022115-
/O.UPG.KAMA.FW.A.0027.080602T1700Z-080603T0300Z/
/O.NEW.KAMA.FW.W.0032.080602T1700Z-080603T0300Z/
CIMARRON-TEXAS-
610 AM CDT MON JUN 2 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING FOR CIMARRON AND TEXAS COUNTIES IN THE OKLAHOMA PANHANDLE.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER COMBINED WITH SOUTHWEST WINDS
OF 20 TO 30 MPH AND DRY FUELS WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

OKZ003-022115-
/O.NEW.KAMA.FW.W.0032.080602T1700Z-080603T0300Z/
BEAVER-
610 AM CDT MON JUN 2 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING FOR BEAVER COUNTY IN THE OKLAHOMA PANHANDLE. 

RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER COMBINED WITH SOUTHWEST WINDS
OF 20 TO 30 MPH AND DRY FUELS WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

TXZ005-010-015-020-022115-
/O.NEW.KAMA.FW.A.0028.080603T1700Z-080604T0200Z/
LIPSCOMB-HEMPHILL-WHEELER-COLLINGSWORTH-
610 AM CDT MON JUN 2 2008

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING  FOR THE FAR EASTERN TEXAS PANHANDLE. 

RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER COMBINED WITH SOUTHWEST WINDS
OF 15 TO 25 MPH AND DRY FUELS WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS TUESDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

CLK
2 follow-up statements
000 
WWUS84 KAMA 022007
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
307 PM CDT MON JUN 2 2008

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE TODAY AND ARE EXPECTED
AGAIN ON TUESDAY...

.STRONG SOUTHWESTERLY SURFACE WINDS HAVE DEVELOPED THIS AFTERNOON
ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. THIS HAS COMBINED
WITH VERY DRY AIR AND SURFACE TEMPERATURES FROM 100 TO 106 DEGREES TO
RESULT IN VERY LOW RELATIVE HUMIDITIES. FIRE WEATHER CONDITIONS WILL
PERSIST THROUGH LATE THIS EVENING...OR UNTIL THE WIND SPEEDS DECREASE
AND TEMPERATURES FALL ONCE THE SUN HAS SET.  FIRE WEATHER CONDITIONS
WILL RETURN ONCE AGAIN TO THE PANHANDLES TUESDAY WITH GUSTY
SOUTHWESTERLY WINDS AND RELATIVE HUMIDITIES FALLING INTO THE TEENS.

TXZ001>004-006>009-011>014-016>019-031200-
/O.CON.KAMA.FW.W.0032.000000T0000Z-080603T0300Z/
/O.CON.KAMA.FW.A.0028.080603T1700Z-080604T0200Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-HUTCHINSON-
ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-
307 PM CDT MON JUN 2 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR ALL BUT THE FAR EASTERN TEXAS PANHANDLE...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR ALL OF THE TEXAS PANHANDLE...

RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER HAVE COMBINED WITH
SOUTHWEST WINDS OF 20 TO 30 MPH...TEMPERATURES AT OR JUST ABOVE THE
CENTURY MARK...AND DRY FUELS TO RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE RED FLAG WARNING AREA. THESE CONDITIONS ARE
EXPECTED TO PERSIST THROUGH THE EVENING HOURS AND UNTIL RELATIVE
HUMIDITIES INCREASE ABOVE 15 PERCENT LATE THIS EVENING.

CRITICAL FIRE CONDITIONS COULD REDEVELOP ACROSS THE TEXAS PANHANDLE
TUESDAY...THUS THE FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

OKZ001>003-030300-
/O.CON.KAMA.FW.W.0032.000000T0000Z-080603T0300Z/
CIMARRON-TEXAS-BEAVER-
307 PM CDT MON JUN 2 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR THE OKLAHOMA PANHANDLE...

RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER HAVE COMBINED WITH
SOUTHWEST WINDS OF 20 TO 30 MPH...TEMPERATURES AT OR JUST ABOVE THE
CENTURY MARK...AND DRY FUELS TO RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE RED FLAG WARNING AREA. THESE CONDITIONS ARE
EXPECTED TO PERSIST THROUGH THE EVENING HOURS AND UNTIL RELATIVE
HUMIDITIES INCREASE ABOVE 15 PERCENT LATE THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME
FIRE GROWTH POTENTIAL.

$$

TXZ005-010-015-020-031200-
/O.CON.KAMA.FW.A.0028.080603T1700Z-080604T0200Z/
LIPSCOMB-HEMPHILL-WHEELER-COLLINGSWORTH-
307 PM CDT MON JUN 2 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR ALL OF THE TEXAS PANHANDLE...

CRITICAL FIRE WEATHER CONDITIONS COULD DEVELOP ACROSS THE TEXAS
PANHANDLE TUESDAY AFTERNOON AND EVENING AS WARM TEMPERATURES COMBINE
WITH DRY FUELS...BREEZY SOUTHWESTERLY WINDS OF 15 TO 25 MPH...AND LOW
RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT TO RESULT IN THE
POSSIBILITY OF CRITICAL FIRE WEATHER CONDITIONS. THESE CONDITIONS
COULD PERSIST THROUGH THE EVENING HOURS TUESDAY UNTIL RELATIVE
HUMIDITIES INCREASE ABOVE 15 PERCENT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

JORDAN
000 
WWUS84 KAMA 030318
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1018 PM CDT MON JUN 2 2008

...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON TUESDAY...

.CRITICAL FIRE WEATHER CONDITIONS WILL RETURN ONCE AGAIN TO THE
PANHANDLES TUESDAY WITH GUSTY SOUTHWESTERLY WINDS AND RELATIVE
HUMIDITIES FALLING INTO THE TEENS.

TXZ001>004-006>009-011>014-016>019-031130-
/O.EXP.KAMA.FW.W.0032.000000T0000Z-080603T0300Z/
/O.CON.KAMA.FW.A.0028.080603T1700Z-080604T0200Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-HUTCHINSON-
ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-
1018 PM CDT MON JUN 2 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR
ALL BUT THE EASTERN COLUMN OF COUNTIES IN THE TEXAS PANHANDLE.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND A HIGH FIRE DANGER OR GREATER ARE
FORECAST TO OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS FIRE WEATHER WATCH.

$$

OKZ001>003-030430-
/O.EXP.KAMA.FW.W.0032.000000T0000Z-080603T0300Z/
CIMARRON-TEXAS-BEAVER-
1018 PM CDT MON JUN 2 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE OKLAHOMA PANHANDLE. 

WINDS HAVE SUBSIDED BELOW 20 MPH AND RELATIVE HUMIDITIES HAVE
INCREASED ABOVE 15 PERCENT ACROSS THE OKLAHOMA PANHANDLE.

$$

TXZ005-010-015-020-031130-
/O.CON.KAMA.FW.A.0028.080603T1700Z-080604T0200Z/
LIPSCOMB-HEMPHILL-WHEELER-COLLINGSWORTH-
1018 PM CDT MON JUN 2 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR THE EASTERN ONE COLUMN OF COUNTIES IN THE
TEXAS PANHANDLE.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS FIRE WEATHER WATCH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 2, 3:54 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 2, 3:54 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
354 AM CDT MON JUN 2 2008

.DISCUSSION...
TODAY WILL SEE A REPEAT OF DRY AND VERY WARM CONDITIONS WITH
MID/UPPER RIDGE AXIS SHIFTING A BIT FURTHER TO THE EAST.
SOUTHWESTERLY FLOW ALOFT WILL RESULT IN SURFACE LEE TROUGH TO
STRENGTHEN TODAY. A BOUNDARY LOCATED NEAR THE KANSAS/OKLAHOMA
BORDER WILL PUSH NORTHWARD THIS AFTERNOON. SURFACE TROUGH
EVENTUALLY HEADS TOWARD EASTERN KANSAS TONIGHT IN RESPONSE TO
UPPER TROUGH OFF THE PACIFIC NORTHWEST COAST HEADING INTO THE
NORTHERN ROCKIES. THIS WILL SET UP A DOWNSLOPING SOUTHWEST GRADIENT
WITH WIND SPEEDS INCREASING AS THE SURFACE TROUGH FURTHER DEEPENS.
ANY LINGERING LOW LEVEL MOISTURE WILL SCOUR OUT AS MUCH DRIER AIR
MOVES INTO THE PANHANDLES. THIS SET UP WILL LEAD TO RED FLAG
CONDITIONS LIKELY TO BE MET AND FURTHER DETAILS ARE OUTLINED BELOW
IN THE FIRE WEATHER SECTION. HIGH TEMPS TODAY WILL SEE NEAR RECORD
READINGS IN THE UPPER 90S TO AROUND 100.

MID/UPPER RIDGE FLATTENS TUE WITH UPPER TROUGH MOVING INTO THE
NORTHERN PLAINS. A WEAK WIND SHIFT/FRONT WILL HANG UP NEAR THE
OKLAHOMA/TEXAS BORDER. MOISTURE WILL INCREASE ALONG THE FRONT WHICH
WILL LEAD TO INCREASING INSTABILITY ACROSS THE OKLAHOMA PANHANDLE.
SEE NO REASON TO YANK INHERITED SLIGHT CHANCE POPS GIVEN SHEARED
VORT MAX PROPAGATING ACROSS THE PLAINS ALTHOUGH SOME QUESTION
ON THE STRENGTH OF THE CAP AS H7 TEMPS REMAIN PRETTY WARM.
SOUTH OF THE FRONTAL BOUNDARY...DOWNSLOPING GUSTY SOUTHWEST WINDS
WILL ONCE AGAIN QUICKLY LEAD TO DRYING CONDITIONS WHERE RED FLAG
CRITERIA WILL LIKELY BE MET. AGAIN REFER TO THE FIRE WEATHER SECTION
BELOW. DESPITE SLIGHT COOLING ALONG THE OKLAHOMA BORDER...TEMPS WILL
ONCE AGAIN CLIMB INTO THE UPPER 90S TO AROUND 100.

A MORE VIGOROUS UPPER TROUGH MOVES INTO THE CENTRAL ROCKIES THU.
MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THE TROUGH HEADING
TOWARD THE NORTHERN PLAINS FRI. A COLD FRONT WILL PUSH THROUGH LATE
THU NIGHT BUT WILL ONLY ACT TO COOL TEMPS OFF A LITTLE FRI AS
PANHANDLES LOOK TO BE DRY SLOTTED. MEDIUM RANGE MODELS ALSO
SUGGESTING VERY WARM TEMPS TO RETURN FOR THE WEEKEND WITH HEIGHT
RISES LATE IN THE WEEKEND IN ADVANCE OF YET ANOTHER SIGNIFICANT UPPER
TROUGH ENTERING THE PACIFIC NORTHWEST.

CLK

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WERE THE MAIN EMPHASIS IN THIS FORECAST
PACKAGE. SURFACE LEE TROUGH DEEPENS TODAY IN EASTERN COLORADO. HOT
AND DRY CONDITIONS WILL LEAD TO RELATIVE HUMIDITIES DROPPING INTO
SINGLE DIGITS AND LOWER TEENS AS WINDS INCREASE TO 15 TO 25 MPH WITH
GUSTS TO 30 MPH. AS A RESULT...WENT AHEAD AND UPGRADED PREVIOUS
FIRE WEATHER WATCH TO A RED FLAG WARNING FOR ALL BUT THE FAR EASTERN
COLUMN THIS AFTERNOON AND EVENING. A WEAK FRONT WILL HANG UP ALONG
THE OKLAHOMA PANHANDLE TUE. NOT EXPECTING ELEVATED FIRE WEATHER
CONCERNS IN THIS AREA AS TEMPS WILL BE SLIGHTLY COOLER AND MOISTURE
WILL INCREASE A BIT. HOWEVER GUSTY DOWNSLOPING SOUTHWEST WINDS WILL
ONCE AGAIN SET UP ACROSS THE TEXAS PANHANDLE ALONG WITH MINIMUM
RELATIVE HUMIDITIES FALLING BELOW 20 PERCENT. SINCE IT LOOKS LIKE
RED FLAG CRITERIA MAY BE MET...WENT AHEAD AND ISSUED A FIRE WEATHER
WATCH FOR THE TEXAS PANHANDLE FOR TUE AFTERNOON AND EVENING. FIRE
WEATHER CONCERNS WILL ALSO CONTINUE THROUGH THE WEEK WITH SIMILAR
WEATHER PATTERN SETTING UP.

CLK

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                99  62  98  61  96 /   0   0   5   5   5
BEAVER OK                  99  62  92  62  97 /   0   0  10  20  10
BOISE CITY OK              95  59  91  57  92 /   0   0   5  10  10
BORGER TX                 101  71 100  64  97 /   0   0   5   5   5
BOYS RANCH TX             100  62  99  62  98 /   0   0   5   5   5
CANYON TX                 100  61  99  61  98 /   0   0   5   5   5
CLARENDON TX              101  69 101  64  99 /   0   0   5   5   5
DALHART TX                 97  60  94  56  95 /   0   0   5   5   5
GUYMON OK                  99  61  95  59  92 /   0   0   5  20  10
HEREFORD TX               100  60  98  62  99 /   0   0   0   5   5
LIPSCOMB TX                99  66  96  63  98 /   0   0   5  20  10
PAMPA TX                   99  72  97  65  97 /   0   0   5   5   5
SHAMROCK TX               101  68 101  66 101 /   0   0   5   5   5
WELLINGTON TX             102  68 101  69 102 /   0   0   5   5   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HUTCHINSON...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...RED FLAG WARNING FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

08/05
Hazardous weather outlook, Jun 2, 6:00 AM CDT, 10 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT MON JUN 2 2008

OKZ001>003-TXZ001>020-021800-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...
A RED FLAG WARNING IS IN EFFECT FROM NOON TO 10 PM ACROSS THE
OKLAHOMA PANHANDLE...AND WESTERN AND CENTRAL PARTS OF THE TEXAS
PANHANDLE. LOW RELATIVE HUMIDITIES AND BREEZY TO WINDY CONDITIONS
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT DUE
THE BREEZY TO WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...

A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY ACROSS THE TEXAS
PANHANDLE AS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS
CONTINUES.

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AFTERNOON THROUGH TUESDAY
EVENING OVER MUCH OF THE OKLAHOMA PANHANDLE AS A WEATHER DISTURBANCE
INTERACTS WITH A STALLED SURFACE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NUNEZ

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:10 AM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more23 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in Oklahoma, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.